Alert archive / Maryland / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

May 27, 2010Cecil County, Kent County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at May 27, 2010, 11:22 PM EDT for Cecil County, Kent County, Maryland. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2010, 11:22 PM EDT (03:22 UTC)
Expired
May 28, 2010, 12:15 AM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly

Counties Cecil County, MD, Kent County, MD

The radar

The Dover AFB radar (KDOX), 83 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2010-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2438 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2010-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2438 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WWUS81 KPHI 280322
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1122 PM EDT THU MAY 27 2010

MDZ008-012-015-280415-
CECIL MD-KENT MD-QUEEN ANNE'S MD-
1122 PM EDT THU MAY 27 2010

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT AND QUEEN ANNE'S
COUNTIES...

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
ELKTON TO 23 MILES WEST OF ELKTON TO 19 MILES NORTHEAST OF
BALTIMORE...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE
NEAR CHARLESTOWN AROUND 1130 PM...HOLLYWOOD BEACH...CAYOTS AROUND
1145 PM...CECILTON...SASSAFRAS AROUND MIDNIGHT...MORGNEC AND MASSEY
AROUND 1215 AM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3934 7618 3938 7611 3938 7607 3944 7600
      3946 7602 3953 7599 3955 7603 3954 7607
      3962 7615 3965 7600 3946 7581 3919 7576
      3912 7590 3917 7625 3919 7627

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 27, 11:21 PM EDT, 1 minute earlier.

Area forecast discussion, May 27, 11:21 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 PM EDT THU MAY 27 2010

.SYNOPSIS...
A BACKDOOR COLD FRONT HAS STALLED TO OUR WEST AND SOUTH, AND WILL
REMAIN THERE THROUGH FRIDAY. A WEAK HIGH PRESSURE SYSTEM WILL
ENTER IN FROM THE NORTHEAST ON FRIDAY AND SATURDAY. THE HIGH
PRESSURE IS THEN USHERED OFF TO OUR SOUTH MAKING WAY FOR A COLD
FRONT THAT LOOKS TO STALL OVER OUR AREA ON SUNDAY. A STRONGER COLD
FRONT, FROM THE NORTHWEST, THEN LOOKS TO MOVE THROUGH THE REGION
ON TUESDAY AND THEN STALLS TO OUR SOUTHEAST THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A LATE EVENING SURFACE ANALYSIS PLACED THE BACKDOOR FRONT FROM
EASTERN NORTH CAROLINA NORTHWARD TO NEAR WASHINGTON, DC, THEN
CONTINUED NORTHWARD NEAR THE SUSQUEHANNA VALLEY. THE MARITIME AIRMASS
HAS UNDERCUT THE SURFACE BASED INSTABILITY OF EARLIER ACROSS THE
ENTIRE CWA, HOWEVER A MESOANALYSIS INDICATED ABOUT 1500 J/KG OF
MUCAPE STILL ACROSS MOST OF THE AREA. AS A RESULT, THE ONGOING
CONVECTION IS NEARLY ALL ELEVATED. THERE IS A SHORT WAVE FORECAST
TO SLIDE SOUTHEASTWARD ACROSS SOUTHEASTERN PENNSYLVANIA TO THE
DELMARVA OVERNIGHT BEFORE WEAKENING AND THE PRESENCE OF THIS MAY
BE ATTRIBUTED TO THE RECENT UPSWING IN CONVECTION NEAR THE
HARRISBURG AREA. THIS CONVECTION IS IN AN AREA OF SBCAPE STILL,
ALLOWING FOR RAPID INTENSIFICATION. ADDITIONAL CONVECTION IS
FORMING ACROSS THE WASHINGTON, DC AREA WITH AN OUTFLOW BOUNDARY
MOVING EASTWARD ALLOWING FOR MORE CONVECTION TO FORM. THE
COMBINATION OF THE INCOMING SHORT WAVE AND MUCAPE ACROSS
ESPECIALLY THE SOUTHERN HALF OF THE AREA WILL MAINTAIN AT LEAST
SOME CONVECTION FOR THE NEXT FEW HOURS. THE STORMS IN OUR CWA WILL
BE MORE ELEVATED, THEREFORE SOME HAIL WILL BE THE MAIN THREAT
WITH ANY STRONGER UPDRAFTS. AS OF 0230Z, THE MAIN CELL WE
CONTINUE TO MONITOR IS THE ONE IN FAR SOUTHERN LANCASTER COUNTY,
PENNSYLVANIA, WHICH IS MOVING SOUTHEASTWARD.

THE POPS WILL BE ADJUSTED TO ACCOUNT FOR RADAR TRENDS AND ALSO
ANTICIPATED TRENDS THROUGH THE OVERNIGHT. THE HOURLY GRIDS WILL BE
ADJUSTED TO ACCOUNT FOR THE DOWNWARD TREND IN TEMPERATURES AND
DEW POINTS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
CYCLONIC FLOW ALOFT WILL ALLOW NUMEROUS SHORTWAVE TROUGHS OF LOW
PRESSURE TO BE SWUNG THROUGH DURING THE DAY ON FRIDAY AS THE
MID-LEVEL CLOSED LOW SLIDES FURTHER OFFSHORE. THIS WILL KEEP SHOWERY
ACTIVITY OVER THE REGION THROUGH A BETTER PART OF THE DAY ON FRIDAY
FINALLY WANING FROM EAST TO WEST AS THE MORE STABLE MARINE LAYER IS
ABLE TO PUNCH FURTHER INLAND DURING THE AFTERNOON HOURS.

THE BACKDOOR COLD FRONT SHOULD BE WELL SOUTH OF OUR CWA BY FRIDAY
AFTERNOON AS IT BEGINS TO STALL OVER THE SOUTHERN MID-ATLANTIC
STATES. SURFACE HIGH PRESSURE MOVING SOUTHWARD FROM THE NEW
ENGLAND STATES WILL ENCOMPASS MOST OF THE REGION ON SATURDAY AND
SUNDAY. HOWEVER, A MID-LEVEL RIDGE STARTING TO MOVE IN FROM THE
WEST GETS UNDERCUT BY A STRONGER MID-LEVEL CLOSED LOW TO OUR
SOUTHEAST AND PUSHES THE HIGH FURTHER OFFSHORE. THIS THEN ALLOWS A
NORTHWEST COLD FRONT TO SAG THROUGH OUR NORTHWESTERN MOST ZONES
AND MAY PRODUCE A FEW SHOWERS AND THUNDERSTORMS, ALTHOUGH THE
FRONT WILL BE WEAKENING AS IT MOVES SOUTHEASTWARD. THE REST OF THE
CWA WILL REMAIN DRY THROUGH SUNDAY AS THE HIGH REMAINS JUST OFFSHORE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AT THE START OF THIS PERIOD, SURFACE HIGH PRESSURE IS FORECAST TO BE
JUST TO OUR SOUTH OFF OF THE VIRGINIA AND NORTH CAROLINA COASTLINE.
A WEAK BOUNDARY MAY GRADUALLY SETTLE SOUTHWARD ACROSS OUR AREA FOR
SUNDAY NIGHT, POSSIBLY HANGING AROUND THROUGH EARLY MONDAY.
THEREFORE, A SLIGHT CHANCE OR CHANCE POPS WERE KEPT ACROSS OUR
AREA. BY LATE MONDAY INTO TUESDAY, A BETTER ORGANIZED COLD FRONT IS
EXPECTED TO CROSS OUR REGION. THIS FRONT IS FORECAST TO STALL JUST
SOUTH AND EAST THROUGH WEDNESDAY AND THURSDAY, KEEPING THE WEATHER
UNSETTLED.

TEMPERATURES START ABOVE NORMAL AND THEN BECOME CLOSER TO NORMAL BY
THE END OF THE PERIOD.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ONCE THE THUNDERSTORMS MOVE THROUGH OUR REGION FROM NORTH NORTHEAST
TO SOUTH SOUTHWEST LATER THIS EVENING, THERE MAY BE A PERIOD OF
LINGERING RAIN OR SHOWERS. FOR TONIGHT, CEILINGS MAY LOWER INTO
THE MVFR RANGE AT MOST LOCATIONS. THEY COULD FALL TO IFR AT A FEW
SPOTS. HOWEVER, CONFIDENCE IN THE DEVELOPMENT OF IFR CEILINGS IS
LOW AND WE WILL NOT INCLUDE THEM IN THE TAFS AT THIS TIME.

FOR FRIDAY, THE WIND IS FORECAST TO VEER TO THE SOUTHEAST AND
CEILINGS SHOULD RISE BACK INTO THE VFR CATEGORY BY LATE MORNING.

OUTLOOK...
MAINLY DRY WEATHER IS EXPECTED FROM FRIDAY NIGHT INTO EARLY MONDAY.
A COLD FRONT APPROACHING FROM THE NORTHWEST MAY BRING SOME SHOWERS
AND THUNDERSTORMS TO OUR REGION FROM LATE MONDAY INTO TUESDAY.

&&

.MARINE...
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR OUR NORTHERN
WATERS, BUT REMAINS IN EFFECT UNTIL 4 AM FRIDAY FOR THE SOUTHERN
ZONES.

HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHEAST ON
FRIDAY, BEFORE MOVING OUT TO SEA DURING THE HOLIDAY WEEKEND. A COLD
FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON TUESDAY AND IT MAY
STALL OVER OUR REGION DURING THE MID WEEK PERIOD. WIND SPEEDS AND
WAVE HEIGHTS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT FRIDAY
     FOR ANZ452>455.

&&

SYNOPSIS...HEAVENER
NEAR TERM...GORSE
SHORT TERM...HEAVENER
LONG TERM...KLINE/MEOLA
AVIATION...IOVINO
MARINE...IOVINO
Hazardous weather outlook, May 27, 11:07 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1107 PM EDT THU MAY 27 2010

ANZ430-DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-
027-PAZ054-055-060>062-067>071-290315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
1107 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...DELAWARE BAY WATERS...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-NJZ012-013-020-022-023-290315-
INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
1107 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-290315-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1107 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-290315-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1107 PM EDT THU MAY 27 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450-451-290315-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1107 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 9:03 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT THU MAY 27 2010

PAZ060-067-068-280200-
BERKS PA-CHESTER PA-MONTGOMERY PA-
903 PM EDT THU MAY 27 2010

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER AND MONTGOMERY
COUNTIES...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS BERKS AND MONTGOMERY COUNTIES.
THE STORMS ARE MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL
CONTINUE TO AFFECT BERKS...MONTGOMERY AND NORTHERN CHESTER COUNTIES
THROUGH 10 PM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

HEAVY RAINS WILL ALSO OCCUR WHICH MAY PRODUCE LOCALIZED SMALL STREAM
FLOODING. IF YOU ENCOUNTER ANY FLOODED ROADWAYS...SO NOT ATTEMPT TO
CROSS IT.

LAT...LON 4021 7521 3998 7580 4050 7609 4063 7585

FORECASTER:PO
Local storm report, May 27, 9:19 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             TALLEYVILLE             39.81N 75.55W
05/27/2010  M1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

0838 PM     HAIL             N WILMINGTON            39.74N 75.53W
05/27/2010  E0.88 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            NICKEL TO DIME SIZED HAIL COVERING THE GROUND.

0853 PM     HAIL             READING                 40.33N 75.93W
05/27/2010  E0.25 INCH       BERKS              PA   TRAINED SPOTTER

&&

POHARA
Special weather statement, May 27, 10:04 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1004 PM EDT THU MAY 27 2010

NJZ016-021>025-280300-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-SALEM NJ-
1004 PM EDT THU MAY 27 2010

...STRONG THUNDERSTORMS ACROSS SOUTHERN NEW JERSEY...

AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS CUMBERLAND AND CAPE MAY
COUNTIES. OTHER THUNDERSTORMS WILL MOVE INTO SALEM COUNTY FROM
NORTHERN DELAWARE OVER THE NEXT HOUR. THE STORMS ARE MOVING
SOUTHEAST AT AROUND 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3930 7452 3929 7466 3927 7457 3899 7479
      3892 7497 3915 7490 3920 7505 3917 7514
      3929 7532 3946 7555 3957 7552 3962 7557
      3976 7547 3977 7541 3968 7532 3951 7499
      3973 7474 3962 7466 3955 7442 3945 7430

PO
Special weather statement, May 27, 10:57 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1057 PM EDT THU MAY 27 2010

MDZ019-280400-
TALBOT MD-
1057 PM EDT THU MAY 27 2010

...A STRONG THUNDERSTORM WILL AFFECT TALBOT COUNTY...

AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF EASTON...MOVING SOUTHEAST
AT 20 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM.

LAT...LON 3864 7616 3865 7615 3867 7622 3873 7625
      3870 7627 3872 7631 3869 7631 3866 7635
      3872 7635 3877 7626 3874 7625 3864 7614

HAYES
Local storm report, May 27, 11:15 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1115 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     ROSETO                  40.88N 75.22W
05/27/2010                   NORTHAMPTON        PA   LAW ENFORCEMENT

            HIGH WIND AND SOME HAIL REPORTED WITH TREES DOWN IN
            ROSETO.

0225 PM     HAIL             STROUDSBURG             40.98N 75.20W
05/27/2010  E0.25 INCH       MONROE             PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN STROUDSBURG.

0226 PM     HAIL             BANGOR                  40.87N 75.21W
05/27/2010  E0.50 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL REPORTED IN BANGOR.

0312 PM     HAIL             1 N EAST BANGOR         40.69N 75.22W
05/27/2010  E0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN NORTH EASTON.

0319 PM     HAIL             3 SE LEHIGH UNIVERSITY  40.58N 75.34W
05/27/2010  E1.75 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED IN WILLIAMS TOWNSHIP.

0340 PM     HAIL             FERNDALE                40.53N 75.18W
05/27/2010  E0.75 INCH       BUCKS              PA   TRAINED SPOTTER

            PEA TO SOME PENNY SIZE HAIL REPORTED IN FERNDALE.

0345 PM     HAIL             BLAIRTOWN               40.98N 74.98W
05/27/2010  E0.50 INCH       WARREN             NJ   TRAINED SPOTTER

            MARBLE SIZE HAIL REPORTED IN BLAIRTOWN.

0540 PM     HAIL             POTTSTOWN               40.25N 75.64W
05/27/2010  E0.25 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN POTTSTOWN.

0551 PM     HAIL             FOGELSVILLE             40.58N 75.63W
05/27/2010  E0.88 INCH       LEHIGH             PA   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL REPORTED IN FOGELSVILLE.

0552 PM     HAIL             POTTSTOWN               40.25N 75.64W
05/27/2010  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN POTTSTOWN.

0553 PM     HAIL             1 S POTTSTOWN           40.24N 75.64W
05/27/2010  E1.00 INCH       CHESTER            PA   TRAINED SPOTTER

            1 INCH HAIL REPORTED NEAR MONTGOMERY AND CHESTER COUNTY
            LINE.

0603 PM     HAIL             3 N ROYERSFORD          40.23N 75.54W
05/27/2010  E0.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN LIMERICK.

0607 PM     HAIL             SPRING CITY             40.18N 75.55W
05/27/2010  E1.00 INCH       CHESTER            PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN SPRING CITY.

0620 PM     LIGHTNING        EAST STROUDSBURG        41.00N 75.18W
05/27/2010                   MONROE             PA   TRAINED SPOTTER

            MULTIPLE REPORTS OF TREES AND TRANSFORMERS STRUCK BY
            LIGHTNING IN MONROE COUNTY.

0635 PM     HAIL             SPRING CITY             40.18N 75.55W
05/27/2010  E0.25 INCH       CHESTER            PA   NWS EMPLOYEE

            PEA SIZE HAIL REPORTED IN SPRING CITY.

0640 PM     HAIL             BOYERTOWN               40.33N 75.64W
05/27/2010  E0.25 INCH       BERKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN EARL TOWNSHIP.

0643 PM     HAIL             BOYERTOWN               40.33N 75.64W
05/27/2010  E0.25 INCH       BERKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN BOYERTOWN.

0709 PM     HAIL             POTTSTOWN               40.25N 75.64W
05/27/2010  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL REPORTED IN POTTSTOWN.

0710 PM     HAIL             1 S POTTSTOWN           40.24N 75.64W
05/27/2010  E1.00 INCH       CHESTER            PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED JUST SOUTH OF POTTSTOWN.

0713 PM     HAIL             POTTSTOWN               40.25N 75.64W
05/27/2010  E1.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            1.5 INCH HAIL REPORTED IN POTTSTOWN JUST WEST OF ROUTE
            100 AND HIGH STREET.

0738 PM     HAIL             7 NW DOWNINGTOWN        40.08N 75.80W
05/27/2010  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN GLENMOORE.

0745 PM     HAIL             1 NE DOWNINGTOWN        40.02N 75.69W
05/27/2010  E0.25 INCH       CHESTER            PA   BROADCAST MEDIA

            10 MINUTES OF PEA TO NICKEL SIZE HAIL REPORTED IN EAST
            CALN.

0750 PM     HAIL             1 SW WEST CHESTER       39.95N 75.62W
05/27/2010  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN EAST BRADFORD TOWNSHIP.

0758 PM     HAIL             TULLYTOWN               40.14N 74.81W
05/27/2010  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN TULLYTOWN.

0801 PM     HAIL             1 SW WEST CHESTER       39.95N 75.62W
05/27/2010  E0.50 INCH       CHESTER            PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN EAST BRADFORD TOWNSHIP.

0835 PM     HAIL             WILMINGTON              39.73N 75.53W
05/27/2010  E1.00 INCH       NEW CASTLE         DE   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED IN WILMINGTON.

0835 PM     HAIL             TALLEYVILLE             39.81N 75.55W
05/27/2010  E1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

0838 PM     HAIL             N WILMINGTON            39.74N 75.53W
05/27/2010  E0.88 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            NICKEL TO DIME SIZED HAIL COVERING THE GROUND.

0853 PM     HAIL             READING                 40.33N 75.93W
05/27/2010  E0.25 INCH       BERKS              PA   TRAINED SPOTTER

0920 PM     HAIL             WOODBINE                39.23N 74.81W
05/27/2010  E0.25 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN WOODBINE.

&&

MEOLA/KLINE/GORSE
Special weather statement, May 27, 11:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1122 PM EDT THU MAY 27 2010

MDZ008-012-015-280415-
CECIL MD-KENT MD-QUEEN ANNE'S MD-
1122 PM EDT THU MAY 27 2010

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT AND QUEEN ANNE'S
COUNTIES...

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
ELKTON TO 23 MILES WEST OF ELKTON TO 19 MILES NORTHEAST OF
BALTIMORE...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE
NEAR CHARLESTOWN AROUND 1130 PM...HOLLYWOOD BEACH...CAYOTS AROUND
1145 PM...CECILTON...SASSAFRAS AROUND MIDNIGHT...MORGNEC AND MASSEY
AROUND 1215 AM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3934 7618 3938 7611 3938 7607 3944 7600
      3946 7602 3953 7599 3955 7603 3954 7607
      3962 7615 3965 7600 3946 7581 3919 7576
      3912 7590 3917 7625 3919 7627

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:38 PM EDTSevere Thunderstorm WarningPHISalem37 min
May 27, 10:04 PM EDTSpecial Weather StatementPHIAtlantic, Cape May, Cumberland, Salem56 min
May 27, 10:30 PM EDTSpecial Marine WarningPHI60 min
May 27, 11:46 PM EDTCoastal Flood AdvisoryPHICamden, Gloucester, Salem4 hr
May 27, 9:03 PM EDTSpecial Weather StatementPHIBerks, Montgomery57 min
May 27, 9:55 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Lehigh, Montgomery118 min
May 27, 10:13 PM EDTSevere Thunderstorm WarningPHIChester47 min
May 27, 10:30 PM EDTSevere Thunderstorm WarningPHIChester60 min
May 28, 1:14 AM EDTSpecial Weather StatementPHIBerks61 min
May 27, 11:57 PM EDTSpecial Weather StatementPHIQueen Anne's63 min
May 28, 12:38 AM EDTSpecial Weather StatementPHICaroline, Talbot52 min
May 28, 1:11 AM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot3 hr

Nearby

Special Weather Statements in Maryland, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.